Mayo Clinic Connect
Anyone here dealing with peripheral neuropathy?
Liked by John, Volunteer Mentor, peggyj4411, jazzy27, heather074 ... see all
Hi @rabbit10 and welcome to Connect! I want to connect you with @martid, and @grandma41 who have both recently written about peripheral neuropathy. They both had different causes of their diagnosis and can discuss their experiences with you.
How long have you been dealing with peripheral neuropathy?
Jump to this post
I was treated for cancer of the tonque with chemotherapy and radiation back in January of 2014. Since then I have had peripheral neuropathy in my hands and feet but recenty, in the last few months, I am experiencing constant tingling and numbness in my head and neck and experiencing discomfort in my chest and stomach area.
Liked by Jim, Volunteer Mentor
Hello @rmark, Welcome to Connect. Thank you for posting here on Connect. It sounds from your post like you have chemo-induced neuropathy. Have you shared the new symptoms with your doctor or neurologist?
Here's some information you may find helpful for your new symptoms from Medical News Today.
What causes tingling in the head? — https://www.medicalnewstoday.com/articles/325969
Be very careful when taking gabapentin, neuroten. and lyrica are mainly used for seizures. They also do tremendous damage to the liver. Please be careful. I have had many positive results with photobiomodulation (LED light therapy).
@gilbertc1 from what I have learned; gabapentin has no effect on the liver at all.
Thanks Helen, Gabapentin twice a day and one at night does take down some of the burning and leg and foot pain.
I am trying the multi PURPOSE but expensive METANX….it has worked on RATS and RABBITS to slow down the NEUROPATHY.
However the DISEASE is eventually fatal, and is progressive. Best I can do for now. THE NEUROLOGIST SENT ME FOR AN MRI
and I will see him on TUESDAY. A new treatment is to hot wire the spine and put a small machine to press a button for pain in the BUTT
I WILL SAY NO…I saw the video…7 people had it done, it only worked for ONE….that is it for now. Thanks for caring…Margaretob
Liked by Jim, Volunteer Mentor, lioness
I have been on high doses of gabapentin for eight years and my liver is okay.
Liked by teetee7
Gilbert, what references have you seen that "gabapentin causes damage to the liver?" This is the first I have heard of this. I take high level of gabapentin every day to deal with PN foot pains. Could not get along without it, so I am concerned is this is true. Thanks, Terry
Liked by John, Volunteer Mentor, teetee7
@terrydclaar "Hold the Gaba: A Case of Gabapentin-induced Hepatotoxicity
Monitoring Editor: Alexander Muacevic and John R Adler
Christopher D Jackson,corresponding author1 Michael J Clanahan,1 Kiran Joglekar,1 and Sorawit T Decha-Umphai2
Author information Article notes Copyright and License information Disclaimer
A drug-induced liver injury is one of the most common causes of acute liver failure. While acetaminophen is the most common etiology, other offending medications include amoxicillin-clavulanic acid, amiodarone, isoniazid, and fluoroquinolones to name a few. Gabapentin, a gamma-aminobutyric acid (GABA) analogue, has infrequently been reported to cause liver injury; however, the causality in the previous reports is contested. Herein, we report a gabapentin-induced hepatocellular injury in a patient without another identifiable cause for acute liver injury. Discontinuing gabapentin resulted in rapid reversal improvement in hepatocellular injury.
Keywords: gabapentin, hepatotoxicity, drug-induced liver injury
Liked by John, Volunteer Mentor, teetee7, iceblue
@terrydclaar and @gilbertc1 — I found this NIH article that talks about the issue but even they say it's not conclusive.
Hold the Gaba: A Case of Gabapentin-induced Hepatotoxicity
Here's another recent article found on Google Scholar (https://scholar.google.com/).
Drug-Induced Liver Injury in the Setting of Analgesic Use
Liked by Jim, Volunteer Mentor, teetee7
gabapentin is released through the kidneys and has very little relation to the liver. Gabapentin has shown up in drug related health issues/death when combined with other drugs such as fentanyl. Everything I have read or heard says gabapentin is safe but not without side effects.
I take 2,400 mg of gabapentin a day with no side effects. Lucky me!😃
@darlingtondoll You are very lucky it has no side effects for you. I tried but then had to stop as I had a couple of side effects I didn't like .
Hi all I have been taking 2700mg of gabapentin a day for a long time, I have been told by doctors that a person can go higher. Are there side effects and possible long term issues, sure, but when my hands or feet are burning, especially at 2 am, I am glad I take it. neuropathy is a nightmare and I am not worried about 10 years from now when I am suffering today. just my two cents, best wishes to you all.
Liked by Jim, Volunteer Mentor, lioness, helennicola, iceblue
Gabapentin left me feeling foggy and ill most of the time. I stopped it. Now a friend has told me about a formula called Neuropathy Support Formula, from a company in Eagle, ID. Has anyone tried this? My feet are so numb; feel as if they are encased in cement. Any suggestions?
Liked by lioness
@pedie, I take supplements for my small fiber PN and I only have numbness of the feet and ankles for symptoms and no pain. Gabapentine only helps with the pain. You can read my story and what helps me in an earlier post on Connect here: https://connect.mayoclinic.org/discussion/anyone-here-dealing-with-peripheral-neuropathy/?pg=42#comment-65985
Hopefully others can share what helps them also. You really have to do your own research on whatever you decide because there are a lot of companies out there making money off of people with neuropathy. The following article gives an overview of supplements that can help neuropathy but you should still discuss with your doctor before taking them.
Medical News Today — Which supplements can help with neuropathy?
version 22.214.171.124.2.7Page loaded in 0.791 seconds